Alert archive / Washington / Gale Warnings in 2017
Gale Warning 46, NWS Seattle, WA
NWS Seattle, WA issued this gale warning at Jun 8, 2017, 2:24 PM PDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2017, 2:24 PM PDT (21:24 UTC)
- Expired
- Jun 8, 2017, 7:27 PM PDT
- In force
- 5 hr
- Issued by
- NWS Seattle, WA
The text
As transmitted.
714 WHUS76 KSEW 082124 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 224 PM PDT THU JUN 8 2017 PZZ132-090530- /O.UPG.KSEW.SC.Y.0141.000000T0000Z-170609T0700Z/ /O.NEW.KSEW.GL.W.0046.170608T2124Z-170609T0400Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 224 PM PDT THU JUN 8 2017 ...GALE WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST 25 TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ131-090530- /O.UPG.KSEW.SC.Y.0142.000000T0000Z-170609T0700Z/ /O.NEW.KSEW.GL.W.0046.170608T2124Z-170609T0400Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 224 PM PDT THU JUN 8 2017 ...GALE WARNING IN EFFECT UNTIL 9 PM PDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A GALE WARNING... WHICH IS IN EFFECT UNTIL 9 PM PDT THIS EVENING. THE SMALL CRAFT ADVISORY IS NO LONGER IN EFFECT. * WINDS...WEST 25 TO 35 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. && $$ PZZ135-090400- /O.EXT.KSEW.SC.Y.0141.000000T0000Z-170609T0400Z/ PUGET SOUND AND HOOD CANAL- 224 PM PDT THU JUN 8 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...SOUTH 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-090400- /O.EXT.KSEW.SC.Y.0141.000000T0000Z-170609T0400Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 224 PM PDT THU JUN 8 2017 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
1 follow-up statement
664 WHUS76 KSEW 090227 MWWSEW URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SEATTLE WA 727 PM PDT THU JUN 8 2017 PZZ132-090600- /O.CAN.KSEW.GL.W.0046.000000T0000Z-170609T0400Z/ /O.EXB.KSEW.SC.Y.0141.000000T0000Z-170609T0600Z/ EAST ENTRANCE U.S. WATERS STRAIT OF JUAN DE FUCA- 727 PM PDT THU JUN 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ131-090600- /O.CAN.KSEW.GL.W.0046.000000T0000Z-170609T0400Z/ /O.NEW.KSEW.SC.Y.0143.170609T0227Z-170609T0600Z/ CENTRAL U.S. WATERS STRAIT OF JUAN DE FUCA- 727 PM PDT THU JUN 8 2017 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM PDT THIS EVENING... ...GALE WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN SEATTLE HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM PDT THIS EVENING. * WINDS...WEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ135-090400- /O.CON.KSEW.SC.Y.0141.000000T0000Z-170609T0400Z/ PUGET SOUND AND HOOD CANAL- 727 PM PDT THU JUN 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...SOUTH 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ133-090400- /O.CON.KSEW.SC.Y.0141.000000T0000Z-170609T0400Z/ NORTHERN INLAND WATERS INCLUDING THE SAN JUAN ISLANDS- 727 PM PDT THU JUN 8 2017 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 PM PDT THIS EVENING... * WINDS...SOUTHWEST 15 TO 25 KNOTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ WWW.WEATHER.GOV
What forecasters said that day
The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale warning went out at Jun 8, 9:12 AM PDT, 5 hours 12 minutes earlier.
Area forecast discussion, Jun 8, 9:12 AM PDT, 5 hours 12 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
912 AM PDT Thu Jun 8 2017
.SYNOPSIS...A front will move northeast across western Washington
today with rain changing to scattered showers behind the front this
afternoon. A deep upper level low over the region will maintain cool
showery weather Friday into early next week. Weak westerly flow
aloft Tuesday and Wednesday may allow a few showers to move inland
over the area.
&&
.SHORT TERM...An occluded front along the WA coast has spread light
rain across all of W WA this morning. A wind shift to SW at 15Z/8 AM
at HQM and buoy 41 along the coast signals the front has started to
move inland. Models still indicate the front should be over or a
little NE of Puget Sound by midday, finally departing the N interior
later this afternoon. Scattered showers are expected this afternoon
behind the front. 8 AM temperatures were in the lower to mid 50s, so
once the rain diminishes to scattered showers this afternoon, highs
in the lower to mid 60s seem reasonable.
The deep upper level low near 50N/140W at 15Z/8 AM this morning will
move steadily SE toward the S Oregon coast through Saturday. The low
will be W of the WA coast on Friday and close enough so that a small
frontal band rotating around the low will reach the WA coast early
Friday morning. With lifted indices just a bit below zero in the
band, some of the showers could be well developed. The GFS suggests
the band may fall apart by Friday afternoon as it struggles to move
inland. The NAM holds the band together until it reaches the
interior. Friday will undoubtedly be a cool showery day. The GFS
shows lifted indices down to around -2 over the SW and down to -1.5
over much of the rest of W WA Friday afternoon. The NAM bufr
sounding for KSEA has a deep layer of convection with the
equilibrium level up to around 20Kft, but CAPE within that layer is
fairly low.
On Saturday, the low will be just W of the S Oregon coast, still
close enough to exert some influence over W WA weather. The air mass
will remain cool with a chance of showers Friday night and Saturday,
but the the air mass will become unstable again over mainly the SW
part Saturday afternoon for a slight chance of thunderstorms. Kam
.LONG TERM...Previous discussion from the 315 AM AFD...The upper low
will stay in southern Oregon on Sunday, giving a mostly dry day to
Washington, except for a few showers in the mountains. The GFS and
Euro differ a bit on the track of the upper low after that. The GFS
brings it northeast into northern Idaho on Monday, with quite a few
return flow showers over Western Washington. The Euro moves it more
or less east, with a drier pattern over Western Washington. Tuesday
and Wednesday are drier still. Highs through the period will be in
the 60s, though a slow warming trend could bring temperatures back
to around normal by Wednesday. Burke
&&
.AVIATION...A frontal system will move through the area today with
southerly flow aloft. An upper low will settle over the offshore
waters tonight and Friday. A second weaker front will eject out of
the upper low and move through Western Washington on Friday. The
air mass is moist and stable. It will become unstable on Friday.
Lots of very low clouds this morning as the front moves onshore.
The front is just moving onto the coast as of 15Z. Ceilings are
expected to gradually improve behind the front as rain changes to
showers.
KSEA...Very low ceilings will probably hang around for the next
couple of hours until the front moves through. Behind the front,
ceilings should improve as rain changes to scattered showers.
Gusty southwest winds will also develop behind the front today. The
current TAF has MVFR ceilings again this evening but that might be a
bit pessimistic. Schneider
&&
.MARINE...A frontal system will move onshore today. Small craft
advisory southerly winds Coastal Waters will ease and become more
westerly behind the front this morning. Small craft advisory
southeast wind East Entrance and Northern Inland waters this
morning will become west to southwest behind the front later this
morning or early in the afternoon. There will also be small craft
advisory west to southwest wind Central Strait and Puget Sound
behind the front later today.
A second weak front will reach the Coastal Waters Friday morning
and fall apart as it moves inland. A surface low will pass to the
south of the waters Friday night. Moderate to strong onshore flow
is expected Saturday through Monday. Schneider
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Small Craft Advisory until 11 AM PDT this morning for Coastal
Waters From Cape Flattery To James Island 10 To 60 Nm-
Coastal Waters From Cape Flattery To James Island Out 10 Nm-
Coastal Waters From James Island To Point Grenville 10 To
60 Nm-Coastal Waters From James Island To Point Grenville
Out 10 Nm-Coastal Waters From Point Grenville To Cape
Shoalwater 10 To 60 Nm-Coastal Waters From Point Grenville
To Cape Shoalwater Out 10 Nm.
Small Craft Advisory until midnight PDT tonight for Central U.S.
Waters Strait Of Juan De Fuca-East Entrance U.S. Waters
Strait Of Juan De Fuca.
Small Craft Advisory until 6 PM PDT this evening for Northern
Inland Waters Including The San Juan Islands-Puget Sound
and Hood Canal.
&&
www.weather.gov/seattle
You can see an illustrated version of this discussion at
www.wrh.noaa.gov/sew/gafd/latest_webafd.htmlThe office that day
Everything else NWS Seattle, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 3:05 AM PDT | Small Craft Advisory | SEW | 11 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.